PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Clozapinegeïnduceerde myocarditis en cardiomyopathie
Author(s): KOOPMAN P, DEMUNTER H, VANDENBERGHE M, SINNAEVE P
Journal: Tijdschrift voor Geneeskunde
Volume: 67    Issue: 9   Date: 2011   
Pages: 431-436
DOI: 10.2143/TVG.67.09.2000961

Abstract :
Een 24-jarige man presenteerde zich met klachten van thoracale pijn, dyspneu, hoofdpijn en koorts als manifestaties van een gedilateerde cardiomyopathie en myocarditis, geïnduceerd door een recent opgestarte behandeling met clozapine. Volledig herstel van de hartfunctie werd bekomen minder dan 1 week na het stopzetten van de clozapine en het instellen van een therapie met bètablokkers en een angiotensineconverterend enzymeremmer.
De cardiale bijwerkingen van clozapine worden in dit artikel besproken, in het bijzonder de epidemiologie, pathofysiologie, klinische presentatie, diagnosestelling en therapeutische mogelijkheden bij myocarditis en cardiomyopathie. Het belang van het vroegtijdig herkennen van deze verwikkeling wordt benadrukt.





Clozapine induced myocarditis and cardiomyopathy
We report the clinical history of a 24-year-old Caucasian male who presented with chest pain, dyspnoea, headaches and fever due to clozapine-induced myocarditis. Complete recovery of cardiac function was observed one week after withdrawal of clozapine and initiation of beta-blockade as well as angiotensin-converting enzyme inhibition.
In this report, we discuss also the adverse cardiac effects associated with clozapine, including epidemiology, pathophysiology, clinical presentation, diagnosis and therapy of myocarditis and cardiomyopathy. We stress the importance of early recognition of this potentially lethal condition.

download article




3.227.233.6.